MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°-30°, ESG TURIS; RESECTION ELECTRODES WITH HF CABLE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°-30°, ESG TURIS; RESECTION ELECTRODES WITH HF CABLE
Model Number WA22707S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The electrode distal end was received in damaged condition.Its fork tubes were bent outwards and widened about 8mm.The cutting loop was severely bent, but no charred marks observed on the distal insulation tubes.After assembling the electrode into a test working element wa22367a, and checked that the distance between our test telescope wa2t430a and the noninsulated distal tip of the hf-resection electrode is approximately 3mm which is within specifications (per ifu: at least 2mm).The hf cable was then checked with customer generator esg-400 (b)(4) and recognized displaying saline mode with default settings cut 200w/effect2 and oag 120/effect2.During activation on either saline cut or coagulation mode with the cutting loop submerged in normal saline (0.9% nacl) as irrigation fluid, the cutting loop was heated up generating energy, but no loud ding/noise or glitch was observed.Therefore, the reported complaint was not confirmed.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.This report has been submitted by the importer under this mdr report number 2429304-2023-00407.
 
Event or Problem Description
A company representative, on behalf of the customer, reported a loud ding from the hf unit "esg-400" during a therapeutic transurethral resection of a bladder tumor.The doctor was using a bipolar loop and the esg-400.When the doctor heard the loud noise from hf unit "esg-400" there was a glitch and the doctor perforated the bladder.The patient was transferred to another room for a cystogram.The initial case was aborted and the equipment was quarantined.This medwatch requires two reports.The related patient identifiers are as follows: (b)(6): hf unit "esg-400".(b)(6): hf-resection electrode "plasmaloop", loop, large, 24 fr., 12°-30°, esg turis.This medwatch represents (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.It has been over 1 year, since the subject device was manufactured.Based on the results of the investigation, it has been determined, that there is no relationship between the reported adverse event and the subject device.The event can be detected/prevented, by following the instructions for use (ifu), which state: ¿a suitable replacement device must be provided, during an application¿.This supplemental report includes a correction to d9, from the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°-30°, ESG TURIS
Common Device Name
RESECTION ELECTRODES WITH HF CABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18389723
Report Number9610773-2023-03751
Device Sequence Number19838679
Product Code FAS
UDI-Device Identifier14042761085363
UDI-Public14042761085363
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA22707S
Device Lot Number1000123554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date12/23/2023
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HF UNIT "ESG-400"
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite